Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 7, NWS Nashville, TN

October 26, 201927 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Oct 26, 2019, 3:18 AM CDT for 27 counties in Tennessee. It took effect at Oct 26, 2019, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2019, 3:18 AM CDT (08:18 UTC)
In effect from
Oct 26, 2019, 10:00 AM CDT
Expired
Oct 26, 2019, 6:22 PM CDT
In force
8 hr
Issued by
NWS Nashville, TN
All 27 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Coffee County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WWUS74 KOHX 260818
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
318 AM CDT Sat Oct 26 2019

TNZ005>009-023>030-056>064-075-077-093>095-262100-
/O.NEW.KOHX.WI.Y.0007.191026T1500Z-191027T0100Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-
Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
318 AM CDT Sat Oct 26 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
473 
WWUS74 KOHX 261934
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
234 PM CDT Sat Oct 26 2019

TNZ005>009-023>030-056>064-075-077-093>095-270100-
/O.CON.KOHX.WI.Y.0007.000000T0000Z-191027T0100Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-
Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
234 PM CDT Sat Oct 26 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of Middle Tennessee west of Cumberland Plateau
  Region.

* WHEN...To 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
31
391 
WWUS74 KOHX 262322
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
622 PM CDT Sat Oct 26 2019

TNZ005>009-023>030-056>064-075-077-093>095-270030-
/O.CAN.KOHX.WI.Y.0007.000000T0000Z-191027T0100Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys-
Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman-
Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford-
Coffee-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Erin, 
Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Shelbyville, Tullahoma, Manchester, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
622 PM CDT Sat Oct 26 2019

...WIND ADVISORY IS CANCELLED...

Winds have weakened below Wind Advisory criteria, therefore the
advisory has been cancelled. Some areas will see winds of 10 to 
20 mph with gusts up to 30 mph for a few more hours this evening,
but winds will continue to calm down later this evening and 
overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:43 AM CDT, 35 minutes earlier.

Area forecast discussion, Oct 26, 2:43 AM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
243 AM CDT Sat Oct 26 2019

.DISCUSSION...

Wet pattern continues today, although a break from the heavier
rain is likely through much of the morning. Upper lows currently
across northern TX expected to make bee-line north-northeast
later this morning, making it up into the OH valley by days end.
SFC low in the northwest gulf will respond by moving swiftly
northeast, passing just west of the mid-state around 18z, then up
into the OH valley as well. Boundary draped across us now
expected to lift north this morning, leaving us in a drier slot.
Showers/iso storms again expected to become little more widespread
later this afternoon, hanging on into the late evening as
associated trailing cold front passes. Shear with these features
remain high end but models continue to show lack of really any
instability. Severe threat again remains very low. Between one and
two inches of rain has already fallen and another inch or so is
possible into tonight. Additionally... position/movement and SFC
low and LLJet structure such that we may see wind gusts to around
40mph today. Will issue wind advisory for most locations west of
the Plateau.

After these fronts and lows pass tonight, we will move into a dry
pattern to start the workweek....but progressive flow already has
pcpn back in the picture mid-week. A fairly deep upper trough
will drop out of the Pacific NW on Tue, eventually working down
across the southern plains, then up across the OH valley through
Thu. This will bring good moisture advection back to the mid-south
Tue night, with pcpn developing Wed. This pcpn looks to last
through Thu but then models differ largely on its exit. GFS
remains most aggressive push pcpn out by days end but EURO
continues it well into the night. Blend would leave showers in
the east through the evening, with cold air spilling in overnight.
No winter wx expected for Halloween night still at this point.

Following this round, Fri through the weekend looks dry, with a
slight warming trend in play. On Sunday however, a weak upper
shortwave does come down in long wave trough. Will have to see if
it amounts to anything but right now it appears not to.

&&

.AVIATION...
06Z TAF DISCUSSION.

Radar trends indicate shower activity with MVFR conditions will
continue to impact CKV, BNA, and MQY, while CSV will see light
off and on shower activity until the afternoon. Southeasterly
winds will increase this morning with frequent gusts to near 35kts
possible at BNA and MQY. LLWS can also be expected at all sites.
A front will move through from west to east between 23Z to 04Z,
and gusts will diminish along with rain shower activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  54  67  47  72 /  90  70   0   0   0
Clarksville    72  51  67  45  70 /  90  40   0   0   0
Crossville     70  52  65  44  71 /  60  90  10   0   0
Columbia       73  53  67  46  72 /  90  50   0   0   0
Lawrenceburg   72  54  67  46  72 /  90  60   0   0   0
Waverly        72  51  68  46  71 /  90  30   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM this morning to 8 PM CDT this evening
for Bedford-Cannon-Cheatham-Coffee-Davidson-De Kalb-Dickson-
Giles-Hickman-Houston-Humphreys-Lawrence-Lewis-Macon-Marshall-
Maury-Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Wayne-Williamson-Wilson.

&&

DISCUSSION......07
AVIATION........05
Hazardous weather outlook, Oct 25, 5:17 AM CDT, 22 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Nashville TN
517 AM CDT Fri Oct 25 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-261030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
517 AM CDT Fri Oct 25 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Locally heavy rain is possible tonight. Isolated minor flooding
may occur...especially west of I-65.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Locally heavy rain is possible again Saturday, with a continued
chance of isolated minor flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 12:55 PM CDTSpecial Weather StatementOHXWayne50 min
Oct 26, 1:12 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Perry48 min
Oct 26, 1:46 PM CDTSpecial Weather StatementOHXGiles, Hickman, Lawrence, Lewis, Maury59 min
Oct 26, 2:00 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Stewart45 min
Oct 26, 2:30 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart45 min

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.